Use of Quinolone antibiotics
This confirms the reported problems with blown tendons on the forum. A serious problem, especially with regard to exercising.
Oh dear...... Its good to have a recent update on this.
I was reading web MD page from way back in 2013 where is says:
Nerve Damage Risk: What You Need to Know
Peripheral neuropathy symptoms typically begin rapidly, within a few days of starting the fluoroquinolones.
Nerve damage symptoms may last for months or even be permanent, despite stopping the drug.
The risk for peripheral neuropathy appears to affect only those who take fluoroquinolones by mouth or by injection. Fluoroquinolones used in the eyes or ears are not linked to the risk.
Contact your doctor immediately if you develop numbness, tingling, weakness, burning, shooting pains, or other symptoms while taking a fluoroquinolone.
Your doctor may tell you to stop taking the medication and prescribe a different type of drug, unless the benefits of fluoroquinolones outweigh the risks. Never stop taking any medication before first talking to your doctor.
I would like to know more from your link Sundance about the inhalation of quinolone. Are these anything to do with our common lung inhaler meds do you know??
More recent information available to view on the Emc SITE - European Medicines Agency:- ema.europa.eu/en/medicines/...
Just reading more on the EMC site - it says:-
Restrictions on the use of fluoroquinolone antibiotics will mean that they should not be used:
to treat infections that might get better without treatment or are not severe (such as throat infections);
to treat non-bacterial infections, e.g. non-bacterial (chronic) prostatitis;
for preventing traveller’s diarrhoea or recurring lower urinary tract infections (urine infections that do not extend beyond the bladder);
to treat mild or moderate bacterial infections unless other antibacterial medicines commonly recommended for these infections cannot be used.
Importantly, fluoroquinolones should generally be avoided in patients who have previously had serious side effects with a fluoroquinolone or quinolone antibiotic. They should be used with special caution in the elderly, patients with kidney disease and those who have had an organ transplantation because these patients are at a higher risk of tendon injury. Since the use of a corticosteroid with a fluoroquinolone also increases this risk, combined use of these medicines should be avoided.
I had an allergic reaction to Ciprofloxacin after being on it for 6 days which put me in A and E for 2 days with a rash over almost my entire body which was so bad I was scratching and actually ripping my skin. It took 2 weeks and countless meds before it went and now 3 weeks later if I get slightly warm I start to itch again.
I’m going to buy myself a Medi Alert bracelet and have that AB put on it, because I have had 3 previous really bad allergic reactions but nothing to compare with that.
If you read the side effects in the leaflet it will put the fear of god into you.
Several web sites claim that Fluoroquinolone ABs are simply the worst and gps do not understand enough about the long term, serious side effects they cause.
I will never accept another course of them.
I have been taking cipro since 1986 with no bad effects. I take an antihystamine every day that I am taking it and it prevents the rash. In my case, better to take it than not.
I’m with you, Littlepom, it’s littleun’s go-to secondary for exacerbations and cough/cold cover as a result of chronic pseudo. I’d much rather chance the side effects than let the pseudo run riot and knock even more years off her life, but we’ve had no issues so far and she must have had over a hundred courses stretching from a minimum of two weeks up to a max of three months when we were trying to eradicate after first (and second) isolation.
Oh thank you I didn’t know about that. I shall mention it to my gp when I see him next.
Not mention, INSIST !
yesterday spoke to matron on phone asked her if I should use rescue pack she said no because I'm immune to them...
Bronchiectasis and have been fighting lung infections with antibiotics since last August. I’m allergic to amoxicillin...
without picking up a cold or infection, I've succumbed to three chest infections in no more than a couple...